Alabama, 2004

Hail in Alabama, June 1, 2004

June 1, 2004 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 1, 9:30 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 1, 9:30 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT TUE JUN 01 2004

DID A QUICK UPDATE TO ZONE PACKAGE TO ADD SEVERE THUNDERSTORM WATCH
TO ALL AREAS AND LOWERED TEMPERATURES MOST AREAS. /11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH TODAY ALZ051>062.
FL...FLASH FLOOD WATCH TODAY FLZ001-003-005.
MS...FLASH FLOOD WATCH TODAY MSZ067-075-076-078-079.

&&
Hazardous weather outlook, Jun 1, 5:00 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUN 1 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL OCCUR THROUGHOUT THE DAY...MAINLY NORTH
OF INTERSTATE-10...AS AN AREA OF WEAK LOW PRESSURE MOVES EAST ACROSS
SOUTHEAST MISSISSIPPI AND SOUTHERN ALABAMA. ABUNDANT MOISTURE FROM
THE GULF WILL FEED INTO THE THUNDERSTORMS AS THE SYSTEM MOVES SLOWLY
ACROSS THE OUTLOOK AREA...RESULTING IN PERIODS OF HEAVY RAIN AND
LOCALIZED FLOODING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
EXPECTED AS THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS MAY NEED TO COORDINATE LOCALIZED FLOODING EFFORTS
IN THERE COUNTY THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 1, 9:24 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1024 AM CDT TUE JUN 1 2004

MSZ067-075-076-011630-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA AND WAYNESBORO...
1024 AM CDT TUE JUN 1 2004

...A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS PERRY...GREENE
AND WAYNE COUNTIES THROUGH 1130 AM...

AT 1019 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES WEST OF EUCUTTA TO 4 MILES
SOUTHEAST OF RUNNELSTOWN  THE LINE OF THUNDERSTORMS WAS NEARLY
STATIONARY.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
RHODES THROUGH 1130 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 40 TO 50 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 9:28 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED MOVEMENT...
NATIONAL WEATHER SERVICE MOBILE AL
1028 AM CDT TUE JUN 1 2004

MSZ067-075-076-011630-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA AND WAYNESBORO...
1028 AM CDT TUE JUN 1 2004

...A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS PERRY...GREENE
AND WAYNE COUNTIES THROUGH 1130 AM...

AT 1019 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES WEST OF EUCUTTA TO 4 MILES
SOUTHEAST OF RUNNELSTOWN  THE LINE OF THUNDERSTORMS WAS MOVING EAST
AT 40 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 40 TO 50 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 9:44 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1044 AM CDT TUE JUN 1 2004

ALZ052-011615-
WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
1044 AM CDT TUE JUN 1 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON COUNTY...

AT 1039 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF ESCATAWPA...AND MOVING NORTHEAST AT
35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TIBBIE...SEABOARD...CHATOM...JORDON...WAGARVILLE...CORTELYOU...ST
STEPHENS AND LEROY THROUGH 1115 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 10:09 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1109 AM CDT TUE JUN 1 2004

ALZ052-061-MSZ076-011645-
UPPER MOBILE-WASHINGTON-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE...
1109 AM CDT TUE JUN 1 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE
AND MOBILE COUNTIES...

AT 1059 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF VERNAL...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PISGAH...ROUNSAVILLE...DEER PARK...CITRONELLE AND SIDNEY THROUGH 1145
AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mobile

When
June 1, 10:50 AM CST to 10:55 AM CST
Where
Mobile County, Wilmer
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.817, -88.350

Golfball size hail was reported near Wilmer. Hail fell for about five minutes in the area. No damage was reported from the hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405525.